Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

August 26, 2015Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 26, 2015, 3:25 PM EDT for Brevard County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2015, 3:25 PM EDT (19:25 UTC)
Expired
Aug 26, 2015, 4:30 PM EDT
In force
65 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 43 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:00 PM EDTHAIL 0.884 Nw Port Saint John, FLNICKEL SIZE HAIL IN WINDOVER FARMS, TITUSVILLE. REPORT FROM SKYWARN SPOTTER BRE-454.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS82 KMLB 261925
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED AUG 26 2015
 
FLZ047-147-262030-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
325 PM EDT WED AUG 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIMS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2828 8061 2856 8061 2844 8066 2821 8062
      2840 8074 2819 8066 2814 8083 2868 8094
      2871 8083 2841 8072 2859 8072 2859 8066
      2863 8079 2873 8076 2874 8075 2866 8065
      2870 8067 2846 8052
TIME...MOT...LOC 1924Z 335DEG 10KT 2865 8080 

$$

LASCODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 10:13 AM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 10:13 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1013 AM EDT WED AUG 26 2015

.UPDATE...

...HIGHER LIGHTNING STORM COVERAGE EXPECTED THIS AFTERNOON...
...ERIKA FORECAST TO MOVE THROUGH THE BAHAMAS THIS WEEKEND...

LOW PRESSURE AND ITS ASSOCIATED FRONT WILL RETROGRADE WESTWARD
ACROSS THE SOUTHEAST TODAY...KEEPING THE FORECAST AREA IN
SOUTHWEST FLOW. AT THE MOMENT...DEEPER MOISTURE WITH PWATS IN
EXCESS OF 2.0 INCHES RESIDES ACROSS THE SOUTHERN HALF OF THE CWA.
SOUTHWEST FLOW SHOULD TAP SOME OF THAT HIGHER MOISTURE TO OUR
SOUTH AND MOISTEN THE COLUMN OVER THE REST OF THE CWA THIS
AFTERNOON.

TEMPERATURES ALOFT REMAIN RATHER WARM WITH THIS MORNINGS XMR
SOUNDING REGISTERING -5.3C AT 500MB. LOCAL MODELLING SUGGESTS SOME
SLIGHTLY COOLER AIR MOVING OVERHEAD...PERHAPS BRINGING 500MB
TEMPS DOWN TO -6.5C/-7.0C LATER TODAY. WEAK DIVERGENCE ALOFT
CONTINUES WITH THE AXIS OF A 250MB (ALBEIT WEAK) 25-35 KNOT WIND
MAX SITTING OVER THE STATE. SUSPECT THESE FACTORS WILL COMBINE TO
PRODUCE HIGHER STORM COVERAGE OF THE FORECAST AREA COMPARED TO
RECENT DAYS. GIVEN THE BEST/DEEPEST MOISTURE RESIDES ACROSS
SOUTHERN AREAS...EXPECT COVERAGE TO BE HIGHEST (LIKELY POPS)
ACROSS THAT AREA...WITH SCATTERED POPS ACROSS THE FAR NORTH.

REMAINDER OF THE FORECAST REMAINS ON TRACK. PLEASE SEE PREVIOUS
FORECAST DISCUSSION THAT COVERS ERIKA AND THE WEEKEND FORECAST
MORE IN DEPTH.

&&

.AVIATION...
BETTER COVERAGE OF TSRA EXPECTED ACROSS EAST CENTRAL FLORIDA
TERMINALS COMPARED TO RECENT DAYS. ISOLATED TSRA/SHRA ALONG THE
COAST...ESPECIALLY KTIX TO KSUA...AS ATLANTIC SEA BREEZE MOVES
INLAND. BETTER CONVECTIVE CHANCES SHOULD BE BETWEEN 19Z-23Z ACROSS
E CENTRAL FL TERMINALS.

&&

.MARINE...
TODAY...SW WINDS THIS MORNING WILL BECOME S/SE BY THIS AFTERNOON.
SCATTERED STORMS ARE EXPECTED ACROSS THE WATERS...ACROSS THE GULF
STREAM THIS MORNING AND ACTIVITY PUSHING TWD THE EAST COAST LATE
IN THE AFTERNOON AND EVENING. SEAS 2-3 FT.

THU-FRI...RELATIVELY LIGHT S/SE FLOW...AROUND 5-10KTS...EXPECTED THU
WITH WEAK LOW ALONG STALLED FRONTAL BOUNDARY EXISTING NORTH OF THE
AREA. WINDS STRENGTHEN TO 10-15 KTS INTO THU NIGHT BEFORE DECREASING
AGAIN INTO FRI AROUND 10 KNOTS OUT OF THE E/SE AS LOW TO THE NORTH
WEAKENS AND SHIFTS WEST. SEAS WILL GENERALLY RANGE FROM 2-4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  74  89  75 /  40  40  60  40
MCO  94  74  90  74 /  50  30  70  30
MLB  91  74  88  74 /  60  40  70  40
VRB  90  73  88  74 /  60  50  70  40
LEE  94  75  91  76 /  40  30  60  30
SFB  94  75  91  75 /  50  30  60  30
ORL  94  76  90  75 /  50  30  60  30
FPR  91  72  88  74 /  60  50  70  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...ULRICH
IMPACT WEATHER/RADAR/AVIATION....LASCODY
Hazardous weather outlook, Aug 26, 10:50 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT WED AUG 26 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1050 AM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
DEEPER MOISTURE WILL CONTINUE TO WORK NORTHWARD ACROSS THE AREA
WHILE MID LEVEL TEMPERATURES COOL SLIGHTLY.  THIS WILL ALLOW FOR A
GREATER COVERAGE OF STORMS COMPARED TO THE LAST FEW DAYS. EAST COAST
SEA BREEZE STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH WHILE
BOUNDARY INTERACTIONS INCREASE THROUGH EARLY EVENING. THIS WILL CAUSE
SCATTERED TO NUMEROUS STORMS...SOME STRONG. FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED IN A FEW STORMS ALONG
WITH TORRENTIAL DOWNPOURS.

.RIP CURRENT IMPACT...
AN EAST SWELL WILL PRODUCE A MODERATE RIP CURRENT RISK AT EAST
CENTRAL FLORIDA BEACHES. ALWAYS SWIM NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS THAT FORM OVER THE MAINLAND WILL MOVE TOWARD THE
INTRACOASTAL AND NEAR SHORE WATERS INTO EARLY EVENING. STRONG WIND GUSTS
ABOVE 34 KNOTS ARE POSSIBLE...WHICH MAY PROMPT SPECIAL MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WEAK AREA OF LOW PRESSURE NEAR NORTH FLORIDA WILL LINGER INTO
LATE WEEK...KEEPING DEEP MOISTURE AND HIGH THUNDERSTORM CHANCES
THROUGH FRIDAY.

TROPICAL CYCLONE ERIKA IS FORECAST TO MOVE THROUGH THE BAHAMAS THIS
WEEKEND AND START TO AFFECT PORTIONS OF EAST CENTRAL FLORIDA OR THE
ADJACENT ATLANTIC WATERS BY EARLY NEXT WEEK. REFER TO THE LATEST TRACK
AND INTENSITY FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE
LATEST ON ERIKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY/VOLKMER

In the hours before

Special weather statement, Aug 26, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED AUG 26 2015

FLZ047-147-262030-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
325 PM EDT WED AUG 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIMS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2828 8061 2856 8061 2844 8066 2821 8062
      2840 8074 2819 8066 2814 8083 2868 8094
      2871 8083 2841 8072 2859 8072 2859 8066
      2863 8079 2873 8076 2874 8075 2866 8065
      2870 8067 2846 8052
TIME...MOT...LOC 1924Z 335DEG 10KT 2865 8080

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:27 PM EDTSpecial Marine WarningMLB63 min
Aug 26, 3:59 PM EDTSpecial Weather StatementMLBOrange76 min
Aug 26, 4:13 PM EDTSevere Thunderstorm WarningMLBOsceola35 min
Aug 26, 4:16 PM EDTAreal Flood AdvisoryMLBBrevard119 min
Aug 26, 4:34 PM EDTSpecial Marine WarningMLB56 min
Aug 26, 4:42 PM EDTAreal Flood AdvisoryMLBBrevard93 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.